New Mexico, 2006

Hail in New Mexico, September 8, 2006

September 8, 2006 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 8, 1:55 PM MST, 25 minutes earlier.

Area forecast discussion, Sep 8, 1:55 PM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 PM MDT FRI SEP 8 2006

.DISCUSSION...SHOWERS AND THUNDERSTORMS WILL START TO DECREASE LATER
TONIGHT. THE UPPER LEVEL TROF WILL CONTINUE TO TRACK EAST OVER
NORTHERN NEW MEXICO. MULTIPLE SMALLER S/WS EMBEDDED IN THE FLOW WILL
CONTINUE TO MOVE OVER NORTHERN AND CENTRAL NM THROUGH THE EVENING.
ANOTHER PART OF THE UPPER LEVEL JET WILL MOVE OVER CENTRAL NM
OVERNIGHT ALTHOUGH THIS CORRESPONDS WITH A SLIGHTLY DRIER AIRMASS AT
MID TO UPPER LEVELS. PW VALUES REMAIN JUST BELOW AN INCH ON THE
MORNING KABQ SOUNDING WITH SFC DWPTS IN THE UPPER 40S TO MID 50S.
DWPTS HAVE DRIED SLIGHTLY OVER CENTRAL AZ THIS AFTERNOON. EXPECT A
SLIGHT DOWN TURN IN SHOWER AND THUNDERSTORM COVERAGE STARTING LATE
TONIGHT INTO SAT. SLIGHT RIDGE DEVELOPS OVER NORTHERN NM LATE IN THE
WEEKEND. THE GFS NOW HAS THE NEXT TROF FARTHER NORTH AND EAST FOR
LATE SUNDAY AND MONDAY. WEAK DISTURBANCES WILL MOVE THROUGH THE THE
WEAK FLOW ALOFT AS LOW TO MID LEVEL MOISTURE RETURNS. A SFC BOUNDARY
SLIDES OVER THE NORTHEAST PLAINS CREATING A FOCUS FOR CONVECTIVE
DEVELOPMENT MONDAY. THE GFS CREATES AN AREA OF LOW PRESSURE SOUTH OF
THE RIDGE WHICH MAY THINGS UNSETTLED THROUGH MID WEEK ESPECIALLY
SOUTH

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  51  81  52  82 /  20  10  10  20
GALLUP..........................  46  77  45  78 /  30  20  10  20
GRANTS..........................  46  76  45  78 /  30  20  10  20
GLENWOOD........................  55  79  53  83 /  30  20  20  30
CHAMA...........................  38  69  39  71 /  40  20  20  20
LOS ALAMOS......................  44  74  46  75 /  50  20  10  20
RED RIVER.......................  36  64  36  65 /  40  20  20  30
TAOS............................  41  74  40  74 /  40  20  20  30
SANTA FE........................  46  76  49  76 /  50  20  10  20
SANTA FE AIRPORT................  49  78  49  78 /  50  20  10  20
ESPANOLA........................  47  80  47  79 /  40  20  10  20
ALBUQUERQUE HEIGHTS.............  57  81  58  81 /  40  10  10  20
ALBUQUERQUE VALLEY..............  53  82  53  82 /  40  10  10  20
ALBUQUERQUE FOOTHILLS...........  54  79  54  80 /  40  10  10  20
ALBUQUERQUE WEST MESA...........  54  80  55  82 /  40  10  10  20
SOCORRO.........................  55  82  56  81 /  30  10  10  20
SANDIA PARK/CEDAR CREST.........  51  74  50  72 /  40  10  10  20
MORIARTY/ESTANCIA...............  46  78  46  78 /  40  20  10  30
CARRIZOZO.......................  53  81  53  84 /  40  20  10  20
RUIDOSO.........................  48  73  50  73 /  30  20  10  20
RATON...........................  45  76  44  76 /  40  20  20  30
LAS VEGAS.......................  46  75  46  74 /  50  20  10  30
ROY.............................  52  76  53  74 /  60  20  20  20
CLAYTON.........................  53  78  53  77 /  50  20  20  20
SANTA ROSA......................  53  82  53  84 /  60  20  10  30
TUCUMCARI.......................  58  84  57  83 /  50  20  20  20
FORT SUMNER.....................  56  85  57  84 /  60  10  10  20
CLOVIS..........................  57  84  58  82 /  40  20  10  20
PORTALES........................  57  85  57  83 /  40  20  10  20
ROSWELL.........................  60  88  62  87 /  30  10  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

23
Hazardous weather outlook, Sep 8, 5:00 AM MST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI SEP 8 2006

NMZ001>021-026-091200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT FRI SEP 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO LOCALIZED
FLOODING...ESPECIALLY WHERE HEAVY RAIN FELL ON THURSDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT FLOODING.

19

In the hours before

Special weather statement, Sep 8, 1:46 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
246 PM MDT FRI SEP 8 2006

NMZ016-019-026-082115-
CHAVES COUNTY PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-LINCOLN
COUNTY HIGH PLAINS/HONDO VALLEY-
246 PM MDT FRI SEP 8 2006

...STRONG THUNDERSTORM MOVING OVER FAR SOUTHEAST LINCOLN COUNTY...

AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES SOUTHEAST OF PICACHO.
MOVEMENT WAS EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN
LINCOLN COUNTY AND RURAL SOUTHWEST CHAVES COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

40
Special weather statement, Sep 8, 2:14 PM MST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
314 PM MDT FRI SEP 8 2006

NMZ008-009-082145-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
MOUNTAINS-
314 PM MDT FRI SEP 8 2006

...STRONG THUNDERSTORM MOVING OVER SOUTHEAST CIBBOLA COUNTY...

AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES SOUTH OF MESITA.
MOVEMENT WAS EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHWESTERN
VALENCIA COUNTY AND RURAL SOUTHEAST CIBOLA COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

40
Special weather statement, Sep 8, 2:19 PM MST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
319 PM MDT FRI SEP 8 2006

NMZ016-019-026-082145-
CHAVES COUNTY PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-LINCOLN
COUNTY HIGH PLAINS/HONDO VALLEY-
319 PM MDT FRI SEP 8 2006

...STRONG THUNDERSTORM MOVING OVER EXTREME SOUTHEAST LINCOLN
COUNTY...

AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 17 MILES SOUTHEAST OF PICACHO.
MOVEMENT WAS EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EXTREME
SOUTHEASTERN LINCOLN COUNTY AND RURAL SOUTHWEST CHAVES COUNTY.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

40

The radar

The Albuquerque radar (KABX), 122 km away, was scanning. The volume nearest the first event began at 21:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Socorro

When
September 8, 2:20 PM MST
Where
Socorro County, Socorro
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.050, -106.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533616.